MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120410
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.[conclusion]: the healthcare professional reported that during the embolization targeting a 12mm x 8mm middle cerebral artery (mca) aneurysm, while deploying the 4mm x 10cm galaxy g3 xsft coil (glx120410 / l16657), the last loop of the coil was pushing on the concomitant sl-10® microcatheter (stryker) causing the microcatheter to retreat.There was no difficulty with positioning the coil in the target lesion, there was no issue with the coil conforming to the aneurysm wall.It was reported that the coil was withdrawn and repositioning two times.The coil was removed still attached to the delivery system.No damage was noted on the coil when it was removed.The embolic coil and its respective device positioning unit (dpu) did not protrude from the coil introducer.The physician had the same experience with three other coils: two 7mm x 13.9cm micrusframe 10 coils from the same lot (l15689), and a 6mm x 11.9cm micrusframe 10 coil (mfr100611 / l16500).The physician switched to axium coils (medtronic) and was able to deliver the axium coils using the same sl-10® microcatheter to complete the procedure.There was no report of any significant procedural delay; there was no report of any patient adverse event or complication.The complaint coil was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 4mm x 10cm galaxy g3 xsft coil was received contained in a pouch.Visual inspection was performed.There was no appearance of damage observed.The returned device underwent a microscopic inspection.The marker band was found at 45cm from the distal end; this is within specification.The embolic coil was observed with multiple areas in kinked condition.No other damage was observed under the magnification of the microscopic inspection.A review of manufacturing documentation associated with this lot (l16657) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that the last loop of the coil was pushing on the concomitant microcatheter causing it to retreat.The embolic coil of the returned device was observed in kinked condition.The multiple kinked areas on the embolic coil are the likely contributing factors to the reported issue that the coil was ¿pushing¿ on the concomitant microcatheter causing the microcatheter to retreat during the procedure.The issue was confirmed based on the observed kinked areas on the embolic coil of the returned device.Coil kinking is a known potential issue associated with the use of the device.The instruction for use provides proper handling instructions for the device to prevent issues such as kink from occurring.The kinked condition observed on the embolic coil of the returned device was not originally reported with the complaint.The exact cause of the observed kinked condition could not be conclusively determined; however, it may have been the result of inadvertent force that may have been applied during the procedural device handling.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 4mm x 10cm galaxy g3 xsft coil left the manufacturing facility with the embolic coil in the observed kinked condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of four (4) product events involved with the literature publication.The associated manufacturer report numbers are: 3008114965-2020-00320, 3008114965-2020-00321, and 3008114965-2020-00323.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the embolization targeting a 12mm x 8mm middle cerebral artery (mca) aneurysm, while deploying the 4mm x 10cm galaxy g3 xsft coil (glx120410 / l16657), the last loop of the coil was pushing on the concomitant sl-10® microcatheter (stryker) causing the microcatheter to retreat.There was no difficulty with positioning the coil in the target lesion, there was no issue with the coil conforming to the aneurysm wall.It was reported that the coil was withdrawn and repositioning two times.The coil was removed still attached to the delivery system.No damage was noted on the coil when it was removed.The embolic coil and its respective device positioning unit (dpu) did not protrude from the coil introducer.The physician had the same experience with three other coils: two 7mm x 13.9cm micrusframe 10 coils from the same lot (l15689), and a 6mm x 11.9cm micrusframe 10 coil (mfr100611 / l16500).The physician switched to axium coils (medtronic) and was able to deliver the axium coils using the same sl-10® microcatheter to complete the procedure.There was no report of any significant procedural delay; there was no report of any patient adverse event or complication.The product was returned for evaluation; during the microscopic inspection of the device, the embolic coil was observed in kinked condition.Based on the product analysis completed on 7/31/2020, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
GALAXY G3 XSFT 4MM X 10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10360021
Report Number3008114965-2020-00322
Device Sequence Number2330333
Product Code KRD
UDI-Device Identifier10886704077718
UDI-Public10886704077718
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberGLX120410
Device Catalogue NumberGLX120410
Device Lot NumberL16657
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2020
Initial Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR